How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: Medical
Satisfied Customers: 859
Experience:  Physician at Stanley L Simpson, DO
93248684
Type Your Medical Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

Problem: Oily / Waxy feeling skin, dry mouth and Loss of

Customer Question

Problem: Oily / Waxy feeling skin, dry mouth and Loss of appetite
I have had issues when my face would have a lot of oil. Since I had previously been on fish oil, I figured that it was the cause.
About 3-4 months ago, I have an unintended issue with weight loss and was given liquid supplements, Ensure-Plus, to help add weight back on.
In taking the ensure, I noticed after drinking it, I would immediately get extremely dry mouth. Then in the past 4-6 weeks, I was having intestinal issues which I believe was related to the Ensure.
But there was an increase of oil/waxy feeling to most of my body, especially the face, back and hands. On the hands, there were also a sticky feeling. When I wash my hands, the palms had what looked like oil on the palms and fingers. Drying the hands, only seemed to make the stickiness worse.
Everything I touched i would end up leaving sticky residue on the item. It just feels like that I have taken a tube of chap stick and rubbed it over my body ( best way I can explain it ).
I am at a loss of what to do to fix / correct this problem.
Am looking for help on this issue.
male, 60+ yo
Thank You
Submitted: 1 month ago.
Category: Medical
Expert:  Dr Stan replied 1 month ago.

Hello this is Dr. Stan and I will assist you with your question today. I am board certified and I have 40 years of patient experience. I will be happy to help you today. I'm sorry to hear that you are having a problem with you stomach and skin. Let me address one at a time.

Ensure has multiple vitamins and minerals, protein and can cause excess gas and bloating. To correct this while still getting the benefits, add a Probiotic daily. Any Probiotic containing at least 30 billion bacteria (CFU). It will take 7-10 days to resolve your intestine problem.

The "sticky" hands present an odd problem. I can understand the feeling while taking the fish oil, but after stopping it, the feeling should have gone away. Have you changed any soap or body lotion products you are using? Many of the skin moisturizers can cause this feeling. There are no known medical problems that cause these types of reactions. If this skin problem continues a visit to a Dermatologist would be indicated.

I am available to answer any additional questions you may have. Thank you for allowing me to provide assistance. I hope your medical problem(s) are resolved soon and you feel better. If you find the information I provided helpful, please rate me with 5-Stars. Thank you